Forum Replies Created

Viewing 15 posts - 1 through 15 (of 59 total)
  • Author
    Posts
  • mchurch314
    Participant
    Post count: 61
    mchurch314
    Participant
    Post count: 61

    Jaeme….I sent you a FB message (I think). My FB name is Mark W. Church. And I have the same problem, I can fall asleep easily enough, it’s staying asleep all night that is the challenge.

    mchurch314
    Participant
    Post count: 61

    Jaeme….R-e-m-e-r-o-n. No sense in suffering when there are options. Lack of sleep makes everything worse, including your LPR. Talk to your doctor ASAP. If you want to talk in person, friend me on Facebook and then we can exchange cell numbers via a private message.

    mchurch314
    Participant
    Post count: 61

    Jaeme, I’m doing well. I’ve gone from 2 Nexium per day to one half of one Nexium per day (I have the Nexium called Mups which are in a hard capsule form so I can cut them in half). I have some symptoms but they are mild to moderate which I attribute to the rebound acid from the lower dose Nexium. Each time I reduced the Nexium and other GI meds I noticed some symptoms but after a week or so they mostly went away. I’d then go another week and then reduce the dosage again. Hopefully I can get to the point where I’m taking no PPI’s. I’ve been watching my FP’s which is a big factor but so far I can eat spicy foods, drink wine and eat fats without much problem. If I eat a lot of sugar (or the like) I have issues. I’m also off the Remeron which I took for 3 months. I am still taking the Carafate which is helping with the acid rebound. I just don’t want to do any damage to my stomach or esophagus during the PPI withdrawal.

    mchurch314
    Participant
    Post count: 61

    Jaeme…I as a mess for 7 months before things turned around for me. Keep working on the things that you have control over and things will get better. If you are having a real problem with sleep, ask your doctor about Remeron. I mentioned earlier that I used it and it did wonder for me. It will also help you to tolerate food and calm your GI, helping you get back to square one more quickly. An additional benefit is that it helps with anxiety symptoms. I took 7.5 mg before bed. A typical dosage to treat Depression is 30 mg. so it’s a very low dose. The funny thing about this medicine is that the lower the dose the great the side effect of sleepiness and hunger. I don’t tolerate medicines very well but I could tolerate this medicine just fine. Ask you doctor ASAP.

    mchurch314
    Participant
    Post count: 61

    HI all….Jaeme, sorry to see that you are having a difficult go if it. GI issues are difficult enough, try not to don’t add “out of control” emotional issues. I to went through a period of anxiety and depression due to health issues (GI and other) and all it did was complicate them. Anxiety and depression have such negative affects on the body as a whole and will make symptoms of any other health issue worse. If you think that the emotional issues are getting away from you follow JI’s advise and get some help for those ASAP. Sometimes, just dealing with the emotional issues, goes a long way in resolving (or minimizing) other physical issues. Back in February I started taking Remeron (an anti-depressant) to help with appetite (if you remember, I had lost a bunch of weight because I couldn’t eat de to GU issues). It worked like a charm. My appetite improved, my GI settled down (over a couple of months) and I just recently stopped taking them. Nothing to be embarrassed about….sometimes we all need a little help to get over the hump.

    mchurch314
    Participant
    Post count: 61

    Jaeme…are you under a lot of stress? I know that my middle of the night sleep issue is considerably worse when I am stressed or have a high level of anxiety.

    mchurch314
    Participant
    Post count: 61

    Budgiemom….on online calculator would be the bomb!

    Norm….do we have to buy the book again to get the updated tables?

    mchurch314
    Participant
    Post count: 61

    JI…I think that the Carafate is helping. It’s purpose is to coat the stomach and esophagus so that any excess acid will not irritate it. I still get some symptoms but think that they would be worse without the Carafate.

    Jaeme…I have issues with waking in the middle of the night and then having a hard time getting back to sleep but this has been a problem for 20 years or more so not sure that it is related to the GI issues. Glad that your symptoms are disappearing. That’s awesome!

    mchurch314
    Participant
    Post count: 61

    God luck JI!! Been through al of those test and all they can tell me is that I have an over-sensitized GI and GERD. There is no evidence of a weak LES so don’t know how they could say that I have GERD. Oh wait a minute, I have GERD because the PPI’s that I have been on for the last 8 years of enabled the “bad” bacteria to flourish in my gut which causes excessive gasses which in turn forces gas and acid through my healthy LES into my throat. My St. Louis doctor told me to continue to Nexium. My Texas doctor said to get off of it. Norm’s theory makes total sense and is more closely aligned with my Texas doctor. I’m going with their approach. About 2 months ago I reduced my Nexium from 2 a day to 1 a day. Seven days ago I started taking an OTC Prilosec every other day in place of that days Nexium. At the end of this week I will go to an every day OTC Prilosec and drop the Nexium altogether. Then after 2 weeks will go to OTC Prilosec every other day for two weeks and then drop the PPI’s completely. I am using Carafate to help minimize any acid trauma to my GI while my body relearns how to regulate its acid production. I have also been diligent in drinking daily Kefir milk while minimizing sugars (FP diet). Am I symptom free, no. Do I feel as bad as I thought that I would at this point, no. Am I out of the woods, no. Am I optimistic, YES!! Again, good luck to you but my point in telling you all of this is that no matter what your test say, doctors are just guessing a lot of the time. You’ve go tot take charge of your own health, be your own advocate and ultimately, do what “you” feel is best for you.

    mchurch314
    Participant
    Post count: 61

    Jaeme…I’m know you must have checked in to this but are you sure that you are not dealing with some sort of food allergy. I’m pretty sure that H2 Blockers, in addition to acid inhibitors, or also antihistamines. Maybe that is why you respond to them when you use them. Just a thought….good luck at your ENT appointment. BTW…the Carafate (suspension) coats your throat and stomach and prevents acid irritation so not sure if it would help unless you are having discomfort.

    mchurch314
    Participant
    Post count: 61

    Jaeme, try the Carafate (prescription only) to control the LPR util you can get back to controlling the FP’s.

    mchurch314
    Participant
    Post count: 61

    Hi Jaeme….it’s been awhile since I’ve made any post. Do sorry to hear that you are having Ketosis problems. You ay remember that I too had this problem when I tried to follow my GI doctors dietary advise (ie. no fats, etc.) while simultaneously trying to follow the FP diet. I couldn’t get enough calories and ended up losing 26 pounds (180lbs of weight lifter muscle to 156lbs of sinew). I was forced to abort the FP diet until my Gastritis healed and have again resumed my march to the 100% FP diet. I’me now back at 173 pounds and have a vigorous appetite (2 months ago I got sicker just thinking about eating). Stay strong mentally and your body will respond and get through this. JI is right, when the GI gets out of whack it takes a long while to get it straightened out again. I suspect that it took a long time to get it out of whack since we tend no to notice until the damage is done so it comes as no surprise that it takes awhile for it to repair. Keep us posted on your progress and I hope your march towards health is short and, once there, long-lasting.

    mchurch314
    Participant
    Post count: 61

    19…have you used DG powder? Ive only used the DGL licorice chewables. I use them as Jaeme said, about 20 minutes before a meal but I take two at a time. Cant tell for sure how well they work but I use them, along with many other thing (Carafate) so I can’t tell for sure what is working but I do know that I’m getting better. And while I’m not strictly on the Fast Track diet I have significantly reduced by sugar and carb fiber intake.

    mchurch314
    Participant
    Post count: 61

    Hi Jaeme, yes, it all makes sense and sounds all to familiar. Have you tried DGL Licorice (4x day) to coat your throat? A prescription med that seems pretty benign is Carafate (Suspencion) It coats the stomach and esophagus. I use it and it seems to work with zero side effects (that we know of). I know we hate drugs but it can help as you healing using Norm’s diet.

Viewing 15 posts - 1 through 15 (of 59 total)